Jump to content
helplinedonate
hiker

ropinirole vs levedopa

Recommended Posts

I have been taking 1.5mg Ropinirole 3x day, and Rasagaline 1x day since April with few side effects and until recently, excellent control of symptoms. But I have noticed over the past month or so that my gait is off and my fine motor when typing is deteriorating again. 

I am super active biking, hiking, skiing, and I work 30 hours/week. I am 55 years old and in good health. I don''t have any cognitive symptoms and have tons of energy. Also no tremor. 

Should I a) increase the ropinirole?, or b) switch to the c-l levedopa? My neuro says it is up to me. But I don't know how to decide?

 

Thanks!

Share this post


Link to post
Share on other sites

Hiker,

My suggestion would be to try an increase in Ropinirole since it has been successful for you in the past. With the maximum dose of Ropinirole is 18 mg per day, you still have room to increase your dose with greater control over your symptoms. If a medication works for you, I suggest you stick with it since it can be very difficult to find one specific medication that works so well. A change may be needed later if the Ropinirole becomes ineffective.

It appears that the three times a day dosing is working for you, you may want to start with increasing your dosage at the times of the day that most need it. You may find that you need a higher dose at certain times of the day than others. By adjusting the doses throughout the day you can get better specific control during the day. Being as that your are very active, this would be my suggestion to fine tune control symptoms throughout the day.

Another option may be to add an extended release Ropinirole at some point during the day. While regular Ropinirole can take care of symptoms for 4-6 hours, and extended release can take care of symptoms much longer, maybe 6-8 hours. This would be used as an overall control of symptoms, it can also be used with the regular Ropinirole to control symptoms.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×